Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Lake Charles, LA

August 6, 2016Acadia Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 6, 2016, 8:26 PM CDT for Acadia Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 8:26 PM CDT (01:26 UTC)
Expired
Aug 6, 2016, 9:15 PM CDT
In force
49 min
Issued by
NWS Lake Charles, LA

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3061 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3061 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS84 KLCH 070126
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
826 PM CDT SAT AUG 6 2016
 
LAZ043-070215-
ACADIA LA-
826 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ACADIA PARISH UNTIL
915 PM CDT...

AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IOTA...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ACADIA
PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3027 9262 3032 9263 3034 9262 3035 9263
      3036 9263 3039 9262 3039 9260 3041 9261
      3042 9260 3043 9260 3048 9258 3048 9255
      3046 9246 3026 9252
TIME...MOT...LOC 0126Z 003DEG 11KT 3041 9255 

$$

06

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:50 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 6, 6:50 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
650 PM CDT SAT AUG 6 2016

.Discussion...
For the 00Z TAF issuance.

&&

.Aviation...
Convection will mostly dissipate by 01Z. All TAF sites should
remain VFR for the night as the remaining convection will be
confined to the middle part of the County Warning Area while
in the dissipation process.

&&

.SYNOPSIS...
Water vapor imagery and upper air analysis shows upper level ridge
centered over west Texas and an upper level trough building from
the Southeastern U.S. into the northeast Gulf of Mexico. This
afternoon...a very humid air mass and daytime heating has combined
for a few showers and thunderstorms around the periphery of the
upper level ridge across central Louisiana into south central
Louisiana. Away from convection and outflow boundaries,
temperatures have warmed into the mid 90s, and combined with dew
points in the mid 70s, heat index readings through the afternoon
have ranged from 103F to 108F degrees.

Rua

&&

.DISCUSSION...
Consensus of guidance for the remainder of the weekend into next
week, is very similar in the scenario for the upper level ridge
to continue to weaken, as the center of it is displaced a little
further to the west. Meanwhile, the upper level trough over the
southeast U.S. and associated surface trough will expand to the
west. The axis of upper level trough and surface reflection (most
likely to stay non-tropical) will stay east of the forecast area,
keeping heaviest rainfall over the Gulf South through the Florida
Panhandle area. However, with upper level ridge weakening, a
better chance for showers and thunderstorms should occur, with
activity mainly diurnally driven, and from late morning into the
afternoon hours.

Conditions will continue to remain humid as abundant low level
Gulf moisture will persist over the forecast area. The increase in
convection will likely bring daily maximum air temperatures down
slightly by early next week.

Rua

&&

.MARINE...
Weak surface pressure pattern will persist over the coastal
waters. This will make for mainly light onshore winds during the
daytime and mainly light offshore winds late at night. Scattered
showers and thunderstorms are expected to increase for the up
coming week as an upper level high weakens. Winds and seas will be
briefly higher near the storms.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  96  76  94 /  20  40  20  50
LCH  78  95  77  94 /  10  30  10  40
LFT  77  94  77  93 /  10  50  20  50
BPT  77  96  77  96 /  10  30  10  40

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...07
Hazardous weather outlook, Aug 6, 6:05 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT AUG 6 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
605 AM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS
ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED...BUT STRONGER
THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL.

PEAK HEAT INDEX VALUES WILL RANGE FROM AROUND 105 TO 110 DEGREES
TODAY. OUTDOOR ACTIVITIES SHOULD BE LIMITED DURING THE PEAK
HEAT OF THE DAY. THOSE WHO MUST WORK OUTSIDE SHOULD DRINK PLENTY
OF WATER AND TAKE FREQUENT BREAKS IN SHADED AREAS OR IN AIR
CONDITIONED PLACES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THE WEEKEND AND INTO NEXT WEEK. NO SEVERE THUNDERSTORMS
ARE EXPECTED...BUT STRONGER STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-071115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
605 AM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE. NO SEVERE
THUNDERSTORMS ARE EXPECTED. WINDS AND SEAS WILL BE LOCALLY HIGHER
NEAR THE STORMS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
MAINLY FROM LATE NIGHT INTO EARLY MORNING...AND DURING THE DAYTIME
NEAR SHORE AND FOR THE COASTAL LAKES AND BAYS. SHOWER AND
THUNDERSTORM CHANCES WILL INCREASE BY MID TO LATE NEXT WEEK WITH
THE DEVELOPMENT OF LOWER PRESSURE EAST OF THE AREA. STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT CLOUD TO WATER
LIGHTNING AND HEAVY DOWNPOURS REDUCING VISIBILITIES TO NEAR ONE
MILE. LOCALLY HIGHER WINDS AND SEAS CAN ALSO BE EXPECTED NEAR
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 6, 6:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT SAT AUG 6 2016

LAZ027-070045-
VERNON LA-
654 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON PARISH UNTIL
745 PM CDT...

AT 654 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRAVENS...OR 8 MILES EAST OF FORT POLK...MOVING SOUTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PITKIN...FORT POLK...CRAVENS AND FULLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3116 9311 3107 9291 3090 9291 3090 9327
TIME...MOT...LOC 2354Z 011DEG 10KT 3102 9307

06
Special weather statement, Aug 6, 8:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
812 PM CDT SAT AUG 6 2016

LAZ043-070200-
ACADIA LA-
812 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ACADIA PARISH UNTIL 900
PM CDT...

AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MAXIE...OR NEAR IOTA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROWLEY...IOTA...MOWATA AND MAXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3025 9254 3043 9246 3038 9230 3018 9231
TIME...MOT...LOC 0112Z 014DEG 7KT 3034 9243

06
Special weather statement, Aug 6, 8:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
826 PM CDT SAT AUG 6 2016

LAZ043-070215-
ACADIA LA-
826 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ACADIA PARISH UNTIL
915 PM CDT...

AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IOTA...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ACADIA
PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3027 9262 3032 9263 3034 9262 3035 9263
      3036 9263 3039 9262 3039 9260 3041 9261
      3042 9260 3043 9260 3048 9258 3048 9255
      3046 9246 3026 9252
TIME...MOT...LOC 0126Z 003DEG 11KT 3041 9255

06

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:12 PM CDTSpecial Weather StatementLCHAcadia48 min
Aug 6, 10:18 PM CDTSpecial Weather StatementLCHSaint Martin42 min
Aug 7, 2:36 PM CDTSpecial Marine WarningLCH39 min
Aug 7, 3:11 PM CDTSpecial Marine WarningLCH49 min
Aug 7, 4:23 PM CDTSpecial Weather StatementLCHLafayette67 min
Aug 7, 5:10 PM CDTSpecial Weather StatementLCHAcadia65 min
Aug 7, 6:27 PM CDTSpecial Weather StatementLCHCameron48 min
Aug 6, 9:10 PM CDTSpecial Weather StatementLCHNewton50 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.